Many prescription and non-prescription medicines can cause vaginal symptoms. A few examples are:
Birth control pills.
Chemotherapy for cancer.
Vaginal sprays, douches, and spermicides.
Vaginal symptoms may clear up on their own once you stop taking a medicine. A yeast infection can be treated with a vaginal cream, tablet, or suppository.
If you think your vaginal symptoms may be caused by a medicine:
Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary.
If you are taking a non-prescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.
Current as of:
February 11, 2021
Author: Healthwise Staff Medical Review: William H. Blahd Jr. MD, FACEP - Emergency Medicine Martin J. Gabica MD - Family Medicine Kathleen Romito MD - Family Medicine H. Michael O'Connor MD - Emergency Medicine
Medical Review:William H. Blahd Jr. MD, FACEP - Emergency Medicine & Martin J. Gabica MD - Family Medicine & Kathleen Romito MD - Family Medicine & H. Michael O'Connor MD - Emergency Medicine
Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.